MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient was being treated for femoral artery stenosis.A 5.0 x 180, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon burst when the pressure reached 15 atmospheres.The device was withdrawn and replaced with another of same device, and the procedure was completed successfully.There were no complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A leak test identified a pinhole in the shaft of the device.A visual examination found no issues with the balloon material.No issue was observed with the tip or markerbands of the device which could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the device.A leak test identified a pinhole in the shaft located approximately 3mm proximal of the proximal balloon cone.This type of damage could potentially have been due to the device having an interaction with a sharp object or another device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient was being treated for femoral artery stenosis.A 5.0 x 180, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon burst when the pressure reached 15 atmospheres.The device was withdrawn and replaced with another of same device, and the procedure was completed successfully.There were no complications reported and the patient status was stable.It was further reported that the 55% stenosed target lesion was located in the moderately tortuous and mildly calcified femoral artery.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18253089
Report Number2124215-2023-68281
Device Sequence Number6582241
Product Code LIT
UDI-Device Identifier08714729794219
UDI-Public08714729794219
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0029848359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/07/2023
01/16/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/07/2023
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight61 KG